Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 43, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 31, 2008, 4:35 PM EDT for Collier County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2008, 4:35 PM EDT (20:35 UTC)
- Expired
- May 31, 2008, 5:15 PM EDT
- In force
- 40 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Collier County, FL
The radar
The Miami radar (KAMX), 153 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2195 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMFL 312036
SVRMFL
FLC021-312115-
/O.NEW.KMFL.SV.W.0043.080531T2035Z-080531T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
435 PM EDT SAT MAY 31 2008
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWEST COLLIER COUNTY IN SOUTH FLORIDA.
* UNTIL 515 PM EDT
* AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GOLDEN GATE ESTATES...AND MOVING NORTHWEST AT 10 TO 15 MPH.
* THE STORM WILL AFFECT...
ORANGE TREE...
GOLDEN ESTATES...
QUAIL CREEK ESTATES...
AND SURROUNDING COMMUNITIES.
SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO
ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR
ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS
SPOTTED.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.
LAT...LON 2632 8183 2633 8182 2632 8166 2640 8166
2641 8165 2630 8152 2616 8160 2623 8183
2626 8183 2628 8184 2628 8183
TIME...MOT...LOC 2035Z 126DEG 13KT 2626 8162
$$
BAXTER2 follow-up statements
000
WWUS52 KMFL 312100
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
500 PM EDT SAT MAY 31 2008
FLC021-312115-
/O.CON.KMFL.SV.W.0043.000000T0000Z-080531T2115Z/
COLLIER FL-
500 PM EDT SAT MAY 31 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHWEST COLLIER COUNTY...
AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR QUAIL CREEK ESTATES...MOVING NORTHWEST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
QUAIL CREEK ESTATES...
PELICAN BAY...
AND SURROUNDING COMMUNITIES.
SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO
ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR
ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS
SPOTTED.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.
LAT...LON 2632 8183 2633 8182 2632 8166 2640 8166
2641 8165 2630 8152 2616 8160 2623 8183
2626 8183 2628 8184 2628 8183
TIME...MOT...LOC 2100Z 126DEG 13KT 2631 8170
$$
BAXTER000
WWUS52 KMFL 312113
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
511 PM EDT SAT MAY 31 2008
FLC021-312121-
/O.EXP.KMFL.SV.W.0043.000000T0000Z-080531T2115Z/
COLLIER FL-
511 PM EDT SAT MAY 31 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWEST COLLIER COUNTY WILL
EXPIRE AT 515 PM EDT...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED NORTHWEST OUT
OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOW TO EXPIRE AT 515 PM EDT.
HOWEVER...OTHER THUNDERSTORMS REMAIN IN THE AREA WHICH CAN PRODUCE
FREQUENT LIGHTNING...GUSTY WINDS TO 40 MPH...VERY HEAVY RAINFALL AND
SMALL HAIL. SOME LOCATIONS THAT COULD BE AFFECTED BY THE OTHER
STORMS ARE ORANGE TREE...GOLDEN GATE ESTATES...QUAIL CREEK
ESTATES...AND VANDERBILT BEACH. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL MEDIA FOR THE LATEST UPDATES.
LAT...LON 2632 8183 2633 8182 2632 8166 2640 8166
2641 8165 2630 8152 2616 8160 2623 8183
2626 8183 2628 8184 2628 8183
TIME...MOT...LOC 2111Z 126DEG 13KT 2633 8174
$$
BAXTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 2:14 PM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, May 31, 2:14 PM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 214 PM EDT SAT MAY 31 2008 .DISCUSSION...ALL MODELS IN GOOD AGREEMENT TO THE OVERALL SYNOPTIC PATTERN THROUGH THE SHORT TERM AND HONESTLY INTO THE EXTENDED PERIOD AS WELL. BUT MORE ON THAT LATER. DEEP LAYER RIDGE THAT HAS BEEN OUR DOMINATING WX REGIME LAST COUPLE OF DAYS REMAINS FIRMLY IN PLACE IF NOT STRENGTHENED DURING THE PAST 24 HOURS. EASTERLY FLOW IS NOW UP THROUGH THE 25H LEVEL WHICH ILLUSTRATES RIDGE AXIS BOTH AT THE SFC AND MID/UPPER LEVELS STRETCHES ACROSS CENT FLA. THE UPPER RIDGE WILL BEGIN TO LOSE ITS GRIP ON S FLA ON SUNDAY INTO MONDAY BUT IT WILL BE A SLOW PROCESS SO NOT A LOT OF CHANGES ARE ANTICIPATED IN THE SHORT TERM FCST. A SHORT WAVE IS FCST TO MOVE INTO THE PACIFIC NW WITH ANOTHER SHORT WAVE DIGGING INTO THE NEW ENGLAND AREA. ALL OF THIS AMPLIFIES THE RIDGE AXIS ACROSS THE SOUTHERN PLAINS AND AS A RESULT 50 METER HT FALLS ARE FCST BY EARLY MONDAY ACROSS S FLA. THIS WILL LESSEN THE DEPTH OF THE EASTERLY FLOW WITH FCST SOUNDINGS SHOWING IT ONLY UP THROUGH 15K FT BY 12Z MONDAY. WHAT THIS ALL MEANS IS THAT THE E CST MIGHT STILL BE FAVORED FOR LATE NIGHT/MORNING SHRA ACTIVITY THROUGH SUNDAY WITH TSRA CONCENTRATED INTERIOR/W CST ZONES BUT THEN BY MONDAY STORM MOTION BECOMES 5KT OR LESS AND TSRA COULD EASILY DEVELOPMENT IN THE E CST METRO ZONES. THUS, WILL ADJUST GRIDS ACCORDINGLY AND GO LESS THAN MAV GUIDANCE FOR E CST SUNDAY BUT THEN PRETTY MUCH GO WITH IT FOR MONDAY. LACK OF DEEP LAYER MOISTURE WILL KEEP POPS AT THE LOW END OF SCT ALTHOUGH COULD BE BUMPED UPWARDS A TAD FOR MONDAY WITH LATER FCSTS IF THIS TREND CONTINUES AND ENOUGH DESTABILIZATION OCCURS WITH ABOVE SCENARIO. IN THE EXTENDED, STILL LOOKS LIKE OUR BEST SHOT FOR GETTING DEEP LAYER MOISTURE PULLED NORTHWARD ACROSS S FLA TO BE LATE NEXT WEEK. MODELS CONTINUE TO SHOW PROGRESSIVE PATTERN IN THE MID LATITUDES WITH A SERIES OF SHORTWAVES MOVING ACROSS THE TOP OF THE RIDGE WHICH EVENTUALLY CAUSES IT TO RETREAT ACROSS MEXICO AND ALLOWING FOR ATLANTIC RIDGE TO BUILD PUTTING S FLA IN A MORE FAVORABLE REGION FOR RETURN MOISTURE FROM THE CARIBBEAN. && .AVIATION...ISOLATED SHOWERS THIS MORNING AND EARLY AFTERNOON HAVE NOW CLEARED PBI AND THE FLL AREA AND SHOULD DO SO FOR THE MIA...OPF...AND TMB SITES OVER THE NEXT COUPLE OF HOURS AS SEA BREEZE CONTINUES TO PENETRATE INLAND WITH SUBSIDENCE BUILDING BEHIND IT. IN THE MEANTIME, ANY SHOWERS THAT AFFECT MIA...OPF...OR TMB COULD RESULT IN VERY BRIEF MVFR CONDITIONS. THEN FOR THIS AFTERNOON AND EARLY EVENING...THERE WILL BE A CHANCE OF TSRA FOR THE KAPF AREA AS A GULF SEA BREEZE HAS ALREADY DEVELOPED. THERE COULD BE A BRIEF PERIOD OF MVFR OR EVEN IFR IN THE KAPF AREA IF A THUNDERSTORM MOVES OVER THE AIRPORT...BUT DUE TO TIME/LOCATION UNCERTAINTIES...KEPT ONLY VCTS IN THE TAF AT THIS TIME AS NO ACTIVITY HAS YET DEVELOPED. OVERNIGHT ISOLATED SHOWER ACTIVITY WILL RETURN ACROSS THE EAST SITES WITH ONLY BRIEF MVFR CONDITIONS EXPECTED AT THIS TIME IF ANY. && .MARINE...LIGHT TO MODERATE EAST FLOW WILL CONTINUE THROUGH THE WEEKEND INTO EARLY NEXT WEEK WITH SEAS AT 4 FT OR LESS. && .FIRE WEATHER...NO PROBLEMS OR CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 88 76 88 / 20 20 20 30 FORT LAUDERDALE 79 88 77 86 / 20 20 20 30 MIAMI 78 89 77 88 / 20 20 20 30 NAPLES 73 91 73 91 / 20 30 30 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...30/KOB SHORT TERM/AVIATION...52/PS
Hazardous weather outlook, May 31, 10:00 AM EDT, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...AMENDED NATIONAL WEATHER SERVICE MIAMI FL 1000 AM EDT SAT MAY 31 2008 FLZ063-066>075-168-172>174-010000- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1000 AM EDT SAT MAY 31 2008 ...MODERATE RISK OF RIP CURRENTS ATLANTIC BEACHES TODAY... ...SCATTERED STORMS INTERIOR AND GULF COAST THIS AFTERNOON, ISOLATED ELSEWHERE... ...ONE OR TWO COULD BE STRONG... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: THERE IS A MODERATE RISK OF RIP CURRENTS AT THE ATLANTIC BEACHES OF PALM BEACH, BROWARD, AND MIAMI-DADE COUNTIES THIS AFTERNOON AND EARLY EVENING DUE TO AN EAST WIND OF 10 TO 15 MPH ALONG WITH LOW TIDE AT AROUND NOON. THUNDERSTORMS: THERE IS A CHANCE OF SCATTERED THUNDERSTORMS DEVELOPING ALONG THE INTERIOR AND GULF COAST SECTIONS OF SOUTH FLORIDA THIS AFTERNOON AND EARLY EVENING AS THE EASTERLY WIND FLOW CONVERGES ON A DEVELOPING GULF COAST SEA BREEZE. ONE OR TWO STORMS ASSOCIATED WITH THIS ACTIVITY COULD BE STRONG PARTICULARLY ACROSS WESTERN GLADES, HENDRY, COLLIER, AND PERHAPS MAINLAND MONROE COUNTIES RESULTING IN FREQUENT LIGHTNING STRIKES, STRONG GUSTY WINDS...AND EVEN SMALL HAIL. ISOLATED THUNDERSTORMS ARE POSSIBLE ELSEWHERE. LIGHTNING STRIKES AND HEAVY DOWNPOURS WILL BE THE MAIN IMPACTS FROM THESE STORMS. WIND: ONE OR TWO OF THE STORMS THAT DEVELOP THIS AFTERNOON AND EARLY EVENING COULD BE ACCOMPANIED BY WIND GUSTS OF 40 TO 50 MPH PARTICULARLY ACROSS WESTERN GLADES, HENDRY, COLLIER, AND PERHAPS MAINLAND MONROE COUNTIES. HAIL: ONE OR TWO OF THE STORMS THAT DEVELOP THIS AFTERNOON AND EARLY EVENING COULD ALSO BE ACCOMPANIED BY SMALL HAIL PARTICULARLY ACROSS WESTERN GLADES, HENDRY, COLLIER, AND PERHAPS MAINLAND MONROE COUNTIES. VISIBILITY: A MIX OF DENSE SMOKE AND FOG COULD AGAIN OCCUR ACROSS GLADES AND HENDRY COUNTIES TONIGHT. MOTORISTS ARE URGED TO DRIVE WITH EXTREME CAUTION ACROSS THESE AREAS, AS VISIBILITIES COULD SUDDENLY BE REDUCED TO LESS THAN A QUARTER OF A MILE IN SPOTS, AND POSSIBLY EVEN DOWN TO NEAR ZERO. THEREFORE, IF THESE CONDITIONS BEGIN TO MATERIALIZE AGAIN LATER TONIGHT A DENSE SMOKE ADVISORY MIGHT BE NEEDED FOR GLADES AND HENDRY COUNTIES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A MIX OF SMOKE AND FOG WILL CONTINUE TO BE POSSIBLE OVER THE NEXT FEW NIGHTS ACROSS GLADES AND HENDRY COUNTIES. RESTRICTED VISIBILITIES OF A QUARTER OF A MILE OR LESS WILL BE POSSIBLE ACROSS THESE AREAS. THUNDERSTORMS WILL BE POSSIBLE EACH DAY WITH INCREASING CHANCES TOWARDS THE LATTER PART OF NEXT WEEK. WHILE ANY RAINFALL IS WELCOME, LIGHTNING WILL POSE A HAZARD EACH DAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. PS
In the hours before
Special weather statement, May 31, 4:24 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
424 PM EDT SAT MAY 31 2008
FLZ069-070-312130-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
424 PM EDT SAT MAY 31 2008
...STRONG THUNDERSTORM MOVING ACROSS NORTHWEST COLLIER COUNTY...
AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GOLDEN GATE ESTATES...MOVING NORTHWEST AT 10
MPH.
THIS STORM WILL AFFECT...
GOLDEN GATE ESTATES...
GOLDEN GATE...
NORTH NAPLES...
QUAIL CREEK ESTATES...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2633 8182 2632 8177 2632 8176 2632 8166
2637 8166 2638 8165 2626 8147 2613 8154
2620 8182 2632 8184
TIME...MOT...LOC 2024Z 116DEG 9KT 2623 8158
BAXTERThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 8:37 PM EDT | Dense Smoke Advisory | MFL | Glades, Hendry | 12 hr |
| May 30, 8:43 PM EDT | Marine Weather Statement | MFL | 12 hr | |
| May 31, 4:24 PM EDT | Special Weather Statement | MFL | Collier | 66 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.